Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 19, 2017Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 19, 2017, 11:14 PM EDT for Wheeler County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2017, 11:14 PM EDT (03:14 UTC)
Expired
Jul 19, 2017, 11:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

County Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1129 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS82 KFFC 200314
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT WED JUL 19 2017
 
GAZ110>112-200345-
Wheeler GA-Telfair GA-Montgomery GA-
1114 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 1145 PM EDT...

At 1113 PM EDT...a strong thunderstorm was near Jordan, or 8 miles
north of Hazlehurst...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent 
           cloud to ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Lumber City, Jordan and Spring Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8285 3208 8263 3197 8251 3196 8253
      3196 8257 3193 8259 3194 8260 3192 8263
      3192 8268 3191 8268 3190 8269 3190 8270
      3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 0313Z 043DEG 15KT 3198 8265 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 10:55 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 19, 10:55 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1055 PM EDT Wed Jul 19 2017

.UPDATE...

Seabreeze moving through our extreme SE sections combined with the
arrival of some steeper lapse rates from upper low has resulted in
some late developing severe storms. Expect these to continue to
isolated and driven mainly by the seabreeze front. As this front
progresses west, should see less upper support. Have pops going
through 05Z or so and then more tranquil conditions for the
remainder of the overnight period.

&&

Deese

&&

.PREV DISCUSSION... /issued 826 PM EDT Wed Jul 19 2017/

PREV DISCUSSION... /issued 343 PM EDT Wed Jul 19 2017/

SHORT TERM /Tonight through Thursday Night/...
Isolated to scattered showers have developed this afternoon but
these will quickly fade away after sunset leaving dry conditions
through Thursday morning. Models are pretty consistent in developing
a closed H5 low off the Georgia coast and bringing it inland
Thursday afternoon. This will bring isolated to scattered
showers/tstorms to central Georgia Thursday afternoon and into the
evening hours. Ridging aloft over the Tennessee Valley should
prohibit convection and will continue a dry forecast for north
Georgia for Thursday.

Models are also consistent in bringing some of the warmest
temperatures to the region so far this season. Max temps across most
of the CWA will reach into the mid 90s Thursday afternoon with Heat
Index values reaching 100 to 104, not quite Heat Advisory criteria
but nonetheless it will be a hot one for anyone working outdoors.

17

LONG TERM /Friday through Wednesday/...
Only made minor adjustments to the extended forecast to refresh
various elements, with the large portion of the grids continuing
to be on track with latest model solutions. Still need to watch
potential for heat index values to reach Advisory criteria on
Friday.

Seasonal pops expected through the weekend ahead of an approaching
frontal boundary impacting the state next week, which will keep
good chance pops in through Wednesday night.

31

AVIATION...
00Z UPDATE...

Unlike the last few nights...isold SHRA are largely remaining
outside the terminals. Still plenty of outflows to generate
additional activity so will need to monitor closely next several
hours. Same pattern for Thu although perhaps a slightly better
chance of storms over MCN and will include Prob30 there.

//ATL CONFIDENCE...00Z UPDATE...

High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  72  95 /  30  10   5  10
Atlanta         74  94  74  94 /  20  10   5  20
Blairsville     64  90  67  89 /  20  10  10  20
Cartersville    69  94  71  94 /  10  10   5  20
Columbus        76  97  76  95 /  20  20  10  30
Gainesville     73  93  73  93 /  20  10   5  20
Macon           73  97  73  95 /  30  20  10  20
Rome            71  93  72  95 /  10  10   5  20
Peachtree City  71  95  72  94 /  20  10  10  20
Vidalia         75  94  74  94 /  40  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....26
AVIATION...Deese
Hazardous weather outlook, Jul 19, 3:15 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
315 PM EDT Wed Jul 19 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
315 PM EDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms expected across north and
central Georgia this afternoon and evening. An isolated severe
storm or two is possible, with the greatest chance across central
Georgia near a stalled frontal boundary. The main hazards with any
storms that develop will be strong gusty winds, heavy rainfall,
frequent lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms are possible Friday through
Tuesday in the afternoon and evening. Heat Index values will
approach 105 degrees over portions of central Georgia, generally
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 19, 5:28 PM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUL 19 2017

GAZ091-092-104-192200-
Schley GA-Sumter GA-Marion GA-
528 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...NORTHWESTERN SUMTER AND
SOUTHEASTERN MARION COUNTIES UNTIL 600 PM EDT...

At 528 PM EDT...a strong thunderstorm was near Walls Crossing, or
near Ellaville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8444 3204 8443 3213 8443 3214 8447
      3228 8450 3234 8430 3213 8415 3201 8444
TIME...MOT...LOC 2128Z 333DEG 6KT 3221 8438

WIND...40MPH
Special weather statement, Jul 19, 5:49 PM EDT, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT WED JUL 19 2017

GAZ103-192230-
Webster GA-
549 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 630 PM
EDT...

At 549 PM EDT...a line of strong thunderstorms was along a line
extending from near Seminole to near Friendship to near Americus...
and moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Preston, Centerpoint and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3202 8464 3219 8459 3219 8457 3217 8456
      3217 8454 3216 8455 3216 8454 3213 8453
      3213 8443 3204 8443 3204 8444 3193 8445
      3192 8452
TIME...MOT...LOC 2149Z 005DEG 13KT 3223 8457 3213 8448 3211 8428

WIND...40MPH
Special weather statement, Jul 19, 5:55 PM EDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT WED JUL 19 2017

GAZ104-192230-
Sumter GA-
555 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER COUNTY UNTIL 630
PM EDT...

At 555 PM EDT...a line of strong thunderstorms was along a line
extending from near Seminole to near Friendship to near Americus...
and moving south at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Plains, Sumter, Friendship, Maddox and Croxton Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3190 8437 3192 8438 3197 8444 3204 8444
      3204 8443 3217 8443 3216 8442 3215 8425
      3192 8419 3192 8434 3187 8434
TIME...MOT...LOC 2155Z 009DEG 15KT 3219 8458 3210 8444 3209 8429

WIND...40MPH
Special weather statement, Jul 19, 7:07 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT WED JUL 19 2017

GAZ024-192345-
Banks GA-
707 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANKS COUNTY UNTIL 745
PM EDT...

At 706 PM EDT...a strong thunderstorm was near Boydville, or 8 miles
southwest of Toccoa...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Baldwin, Hollingsworth and Pinefield Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8347 3446 8340 3442 8338 3433 8339
      3431 8339 3443 8361 3444 8361 3445 8359
      3449 8355 3449 8354
TIME...MOT...LOC 2306Z 034DEG 12KT 3450 8343

WIND...50MPH
Special weather statement, Jul 19, 10:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1047 PM EDT WED JUL 19 2017

GAZ110>113-200315-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
1047 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TOOMBS...SOUTHEASTERN
WHEELER...EASTERN TELFAIR AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1115
PM EDT...

At 1047 PM EDT...a strong thunderstorm was near Uvalda, or 7 miles
southeast of Mount Vernon...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City, Uvalda, Alston, Towns, Spring Hill, Jordan,
Charlotteville, McNatt Falls and Rock Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3197 8285 3216 8252 3206 8239 3197 8247
      3197 8249 3196 8250 3195 8248 3196 8253
      3196 8257 3193 8259 3194 8260 3192 8265
      3192 8268 3190 8269 3190 8270 3188 8273
TIME...MOT...LOC 0247Z 042DEG 13KT 3207 8254

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 19, 11:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT WED JUL 19 2017

GAZ110>112-200345-
Wheeler GA-Telfair GA-Montgomery GA-
1114 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 1145 PM EDT...

At 1113 PM EDT...a strong thunderstorm was near Jordan, or 8 miles
north of Hazlehurst...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lumber City, Jordan and Spring Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3194 8285 3208 8263 3197 8251 3196 8253
      3196 8257 3193 8259 3194 8260 3192 8263
      3192 8268 3191 8268 3190 8269 3190 8270
      3189 8271 3188 8274 3186 8276
TIME...MOT...LOC 0313Z 043DEG 15KT 3198 8265

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:47 PM EDTSpecial Weather StatementFFCWheeler28 min
Jul 19, 10:50 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler25 min
Jul 20, 2:27 PM EDTSpecial Weather StatementFFCCherokee33 min
Jul 20, 5:19 PM EDTSpecial Weather StatementFFCHarris26 min
Jul 20, 6:53 PM EDTSpecial Weather StatementFFCPike37 min
Jul 20, 7:17 PM EDTSpecial Weather StatementFFCEmanuel28 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.